Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Note on Characterisations of the Weibull Distribution

Dilip Roy and S. P. Mukherjee
Sankhyā: The Indian Journal of Statistics, Series A (1961-2002)
Vol. 48, No. 2 (Jun., 1986), pp. 250-253
Published by: Springer on behalf of the Indian Statistical Institute
Stable URL: http://www.jstor.org/stable/25050594
Page Count: 4
  • Download ($43.95)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Note on Characterisations of the Weibull Distribution
Preview not available

Abstract

Four different characterisations of the two-parameter Weibull law have been proposed. The first is in terms of a functional relation to be satisfied by the hazard function that need not hold for all values of the variables involved. According to the second result, failure rate follows Weibull law if and only if the parent (non-negative) random variable has an increasing failure rate Weibull distribution. Minimum Fisherian information in a somewhat restricted class of distributions provides the third characterization. The fourth states that the Weibull law has maximum entropy within the class of distributions (for non-negative random variables) with a given geometric mean and a given raw moment of an arbitrary order.

Page Thumbnails

  • Thumbnail: Page 
[250]
    [250]
  • Thumbnail: Page 
251
    251
  • Thumbnail: Page 
252
    252
  • Thumbnail: Page 
253
    253